Evra Patch & Depression


Buy Contraceptive Evra Patch »

The patch can have side effects that affect your mental well being although serious conditions like clinical depression are rare. During a normal cycle, many women experience premenstrual tension where they are irritable or subject to mood swings. This is caused by the hormone levels in your body at that time of the cycle. Therefore, the patch can cause mood swings and irritability because you are adding more hormones into your body than you are used to. It can affect different women in different ways. Some women do not experience any change in behaviour and others may have slight mood swings. However, for some women the patch can make them angry and frustrated for no apparent reason. You may become overly emotional and cry at things that would not normally affect you. Another side effect may be that you become anxious and panic about little things that you would not normally worry about. Some women become very affected and suffer from sleep problems and can be diagnosed with clinical depression. If this is the case, then the doctor will most likely prescribe a different method of contraception, one that’s not hormonal so that it doesn’t imbalance your body. You can also take vitamin B6, which has been found to minimize mood swings. There are a wide range of ways women can be affected emotionally by the patch but it just depends on the person. If you have a history of depression then if you are prescribed the patch, you will be monitored closely or in some cases, you will not be prescribed the patch at all.

On the first few uses of the contraceptive patch, you may feel some of these symptoms. This does not mean that you are depressed as it is probably your body getting used to the excess hormones in you blood. Therefore these symptoms should disappear after a few cycles. However, if they persist and you feel that the contraceptive patch is affecting you emotionally and psychologically more than it should, then you should talk to your doctor. They can give you advice and look at alternatives methods of contraception that will not cause such an emotional imbalance.


« Evra Patch & Weight Gain Risks of the Evra Patch »